Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 84, NWS Quad Cities, IA

June 17, 2014Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 17, 2014, 10:02 PM CDT for Jo Daviess County, Illinois; Dubuque County, Jackson County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2014, 10:02 PM CDT (03:02 UTC)
Expired
Jun 17, 2014, 10:45 PM CDT
In force
43 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3441 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS53 KDVN 180302
SVRDVN
IAC061-097-ILC085-180345-
/O.NEW.KDVN.SV.W.0084.140618T0302Z-140618T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1002 PM CDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTH CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 1045 PM CDT

* AT 959 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA MOTTE...
  AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  GALENA...ST. DONATUS...COUNCIL HILL...SCHAPVILLE...SCALES MOUND...
  SMITHS...AIKEN...RICE...RODDEN...GALENA TERRITORY...GUILFORD...
  APPLE CANYON LAKE AND APPLE RIVER CANYON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4244 9004 4219 9058 4233 9073 4251 9044
      4251 9010
TIME...MOT...LOC 0301Z 234DEG 21KT 4232 9055

HAIL...1.00IN
WIND...<50MPH

$$

NICHOLS
4 follow-up statements
397 
WWUS53 KDVN 180312
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 PM CDT TUE JUN 17 2014

IAC061-097-ILC085-180345-
/O.CON.KDVN.SV.W.0084.000000T0000Z-140618T0345Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-
1012 PM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN JO
DAVIESS...SOUTHEASTERN DUBUQUE AND NORTH CENTRAL JACKSON COUNTIES
UNTIL 1045 PM CDT...

AT 1008 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
DONATUS...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
GALENA...COUNCIL HILL...SCALES MOUND...SCHAPVILLE...APPLE RIVER...
SMITHS...AIKEN...RICE...RODDEN...GALENA TERRITORY...GUILFORD...APPLE
CANYON LAKE AND APPLE RIVER CANYON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4244 9004 4219 9058 4233 9073 4251 9044
      4251 9010
TIME...MOT...LOC 0312Z 234DEG 21KT 4234 9052

HAIL...1.00IN
WIND...<50MPH

$$

NICHOLS
929 
WWUS53 KDVN 180324
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT TUE JUN 17 2014

IAC061-180334-
/O.CAN.KDVN.SV.W.0084.000000T0000Z-140618T0345Z/
DUBUQUE IA-
1024 PM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUBUQUE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4244 9004 4224 9050 4238 9064 4238 9063
      4238 9049 4241 9055 4243 9056 4251 9044
      4251 9010
TIME...MOT...LOC 0324Z 234DEG 21KT 4236 9049

$$

IAC097-ILC085-180345-
/O.CON.KDVN.SV.W.0084.000000T0000Z-140618T0345Z/
JACKSON IA-JO DAVIESS IL-
1024 PM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN JO
DAVIESS AND NORTH CENTRAL JACKSON COUNTIES UNTIL 1045 PM CDT...

AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST.
DONATUS...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
GALENA...COUNCIL HILL...SCALES MOUND...SCHAPVILLE...APPLE RIVER...
SMITHS...AIKEN...RICE...RODDEN...GALENA TERRITORY...GUILFORD...APPLE
CANYON LAKE AND APPLE RIVER CANYON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4244 9004 4224 9050 4238 9064 4238 9063
      4238 9049 4241 9055 4243 9056 4251 9044
      4251 9010
TIME...MOT...LOC 0324Z 234DEG 21KT 4236 9049

HAIL...1.00IN
WIND...<50MPH

$$

NICHOLS
256 
WWUS53 KDVN 180336
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 PM CDT TUE JUN 17 2014

IAC097-ILC085-180345-
/O.CON.KDVN.SV.W.0084.000000T0000Z-140618T0345Z/
JACKSON IA-JO DAVIESS IL-
1036 PM CDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN JO
DAVIESS AND NORTH CENTRAL JACKSON COUNTIES UNTIL 1045 PM CDT...

AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GALENA...AND
MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
COUNCIL HILL...SCALES MOUND...SCHAPVILLE...APPLE RIVER...RODDEN...
GALENA TERRITORY...GUILFORD...APPLE CANYON LAKE AND APPLE RIVER
CANYON STATE PARK.

OTHER LOCATIONS AFFECTED INCLUDE CANYON CAMP AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4244 9004 4227 9042 4238 9054 4238 9063
      4239 9049 4242 9055 4243 9056 4251 9044
      4251 9010
TIME...MOT...LOC 0336Z 234DEG 21KT 4240 9041

HAIL...1.00IN
WIND...<50MPH

$$

NICHOLS
254 
WWUS53 KDVN 180342
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1042 PM CDT TUE JUN 17 2014

IAC097-ILC085-180352-
/O.EXP.KDVN.SV.W.0084.000000T0000Z-140618T0345Z/
JACKSON IA-JO DAVIESS IL-
1042 PM CDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JO DAVIESS AND NORTH
CENTRAL JACKSON COUNTIES WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

SMALL HAIL MAY STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 4244 9004 4227 9042 4238 9054 4238 9063
      4239 9049 4242 9055 4243 9056 4251 9044
      4251 9010
TIME...MOT...LOC 0342Z 234DEG 21KT 4239 9039

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:34 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 17, 6:34 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT TUE JUN 17 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 227 PM CDT TUE JUN 17 2014

THE MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD IS CONVECTIVE
TRENDS/COVERAGE/SEVERITY TONIGHT INTO WEDNESDAY.

IN THE NEAR TERM...STRONG WARM AIR ADVECTION HAS BECOME RE-ESTABLISHED
ACROSS THE FORECAST AREA. SPC IS MONITOR ENHANCED CU FIELD ACROSS
EASTERN FRINGES OF THE FORECAST AREA FOR A POSSIBLE WATCH...PER
LATEST SWOMCD. ANY DEVELOPMENT WOULD LIKELY PUSH EAST QUICKLY.

OTHERWISE...INGREDIENTS APPEAR TO BE COMING TOGETHER FOR AT LEAST ONE
ROUND OF SEVERE STORMS/HEAVY RAIN TONIGHT INTO WEDNESDAY MORNING.
CONFIDENCE IS STILL RATHER LOW IN HANGING MY HAT ON ANY PARTICULAR
SOLUTION...ALTHOUGH RIGHT NOW...TEND TO FAVOR THE HI-RES ARW/NMM
SOLUTIONS...WHICH PUSH AN MCS SOUTHWARD THROUGH THE AREA TONIGHT.
HOWEVER...CANNOT DISCOUNT THE RAP/HRRR FAMILY...WHICH DEVELOPS
DISCRETE SUPERCELLS BY EARLY EVENING AND BRUSHES THE NORTHERN
FRINGES OF THE CWA. STORMS EARLY ON WOULD LIKELY POSE A THREAT FOR
ALL TYPES OF SEVERE WEATHER...INCLUDING TORNADOES.
EVENTUALLY...STORM MERGERS AND BOWING SEGMENTS SHOULD FAVOR
STRAIGHT LINE WINDS.

IN TERMS OF HEAVY RAIN/FLASH FLOOD POTENTIAL...NORTHERN COUNTIES
RECEIVED WIDESPREAD 2-3...LOCALLY 4 INCHES OF RAIN OVERNIGHT AND
ARE THE MOST PRIMED FOR FLASH FLOODING. WILL ISSUE A FLASH
FLOOD WATCH FOR THESE AREAS. THE SPC WRF SUPPORTS ADDITIONAL
THUNDERSTORM COMPLEXES OVERNIGHT...OVER MOST IF NOT ALL OF THE
FORECAST AREA. HAVE OPTED TO RUN THE FLASH FLOOD WATCH ONLY UNTIL
NOON...AS LATER SHIFTS REEVALUATE AND UPDATE THE TIMING/COVERAGE.

LOOKING AHEAD TO WEDNESDAY AFTERNOON...MODELS INDICATE LESS
CAPPING AND MORE POTENTIAL FOR EARLIER CONVECTION/SEVERE STORMS.
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA WOULD BE
FAVORED FOR HIGHER STORM COVERAGE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY)
ISSUED AT 227 PM CDT TUE JUN 17 2014

WEDNESDAY NIGHT THROUGH FRIDAY...BULK OF 12Z RUN MODELS SUGGEST
SHARPENING OF UPPER RIDGE ACRS THE UPPER MS RVR VALLEY INTO THE
WESTERN GRT LKS WED NIGHT...WITH CYCLONIC FLOW AND EMBEDDED WAVE
SPRAWLING OUT ACRS THE MID AND UPPER PLAINS. THIS WOULD GENERALLY
SUGGEST THE DVN CWA UNDER THE AXIS OF THIS FEATURE MAY BE IN
BETWEEN THE MAIN WED NIGHT CONVECTIVE REGIONS OF THE PLAINS INTO
MN...AND THE NORTHERN OH RVR VALLEY/SOUTHERN GRT LKS. BUT
TIGHTENING NORTHWEST-TO-SOUTHEAST ORIENTED LLVL BOUNDARY POSSIBLY
EXTENDING FROM NW IA INTO THE EAST CENTRAL CWA...PLUS ANY OTHER OUT
FLOW BOUNDARIES FROM EARLIER CONVECTIVE SYSTEMS SHOULD BE THE FOCUS
OF RENEWED CONVECTION AND EVENTUAL MCS/S THIS PERIOD. ACCEPTED MCS
FORCING TOOLS OF THE NAM80 AND UKMET SUGGEST A MCS GENERATION ZONE
FROM NEB INTO SW IA...AND ANOTHER ACRS THE NORTHEASTERN HALF TO
THIRD OF THE DVN CWA INTO WI AND NORTHEASTERN IL WED EVENING INTO
THE OVERNIGHT/EARLY THU MORNING. SHEAR PROFILES AND THTA-E FEED ALL
SUPPORT THE POTENTIAL OF SVR STORMS AND VERY HEAVY RAIN IN ANY
STORM CLUSTERS OR MCS/S THAT CAN DEVELOP OR PROPAGATES INTO THE AREA
AND WILL MAINTAIN HIGH CHC TO LIKELY POPS WED NIGHT. BUT COULD ALSO
SEE THE POTENTIAL THAT AFTER THE EARLY EVENING ACTIVITY DIES DOWN...
MOST OF THE OVERNIGHT CONVECTION OCCURS OFF TO THE WEST AND
NORTHWEST/DAKOTAS AND NEB/...AND WI INTO NORTHEASTERN IL. LOWS
UPPER 60S INTO THE LOWER 70S. THU...THE SAME CONVECTIVE GAME
CONTINUES OF WHAT LINGERING OUTFLOW BOUNDARY/S FROM WED NIGHT...OR
THE MAIN WARM FRONT ITSELF TRYING TO RETREAT NORTHWARD AHEAD OF
NORTHEASTERN PLAINS WAVE TO ACT AS AFTERNOON AND EVENING FOCAL
POINTS FOR NEW CONVECTIVE INITIATION TO OCCUR. COULD SEE THE IDEA OF
AFTER MORNING CONVECTIVE DEBRIS CLEARS...MAIN WARM FRONT RETREATS
ACRS THE FAR NORTHERN CWA FOR A MAINLY DRY AND WARMING DAY UNTIL
LATE AFTERNOON AGAIN WHEN CONVECTION BLOSSOMS IN THE NORTHERN CWA IN
VCNTY OF THE WARM FRONT...AS WELL AS WESTERN INTO CENTRAL IA AHEAD
OF A TYPE OF NORTH-TO SOUTH ORIENTED BOUNDARY AND UNDER THE FORCING
OF CYCLONIC WAVE ALOFT ENCROACHING ON WESTERN IA. IF THIS OCCURS AND
TEMPS WARM TO NEAR 90 DEGREES WITH LOWER 70 DPTS...AMBIENT CAPES OF
3-4K+ J/KG COULD BUILD UP TO FUEL YET ANOTHER SEVERE MCS EVENT THU
NIGHT ACRS PORTIONS OF THE CWA. MOST OF THE CWA WORTHY OF HIGHER POPS
THU NIGHT IF UPSTREAM FRONT MAKES AN ADEQUATE PUSH EASTWARD AND T-
BONES THE WARM FRONT INDUCED CONVECTION TRYING TO PUSH NORTHWARD.
COMPOUNDED HEAVY RAIN EVENTS COULD MAKE FOR WIDESPREAD FLASH
FLOODING ESPECIALLY NORTH OF I80 THU NIGHT INTO FRI MORNING.
HOPEFULLY PROGRESSION OF UPPER WAVE ACRS THE UPPER MS RVR VALLEY
WILL MAKE FOR A CONVECTIVE LULL PERIOD FRI AFTERNOON AND NIGHT AFTER
ANY MORNING LINGERING STORM CLUSTERS CLEAR OFF TO THE EAST.
AFTERNOON FRI TEMP RECOVERY BACK INTO THE MID TO UPPER 80S BUT
HOPEFULLY UNDER WAKE RIDGING FOR NO RENEWED SHOWERS/STORMS FRI
EVENING.

SATURDAY THROUGH NEXT TUESDAY...00Z RUN MEDIUM RANGE SOLUTIONS/MREFS
SUGGEST BROAD UPPER RIDGING FROM THE ROCKIES TO THE EASTERN OH RVR
VALLEY...WITH RIDGE-RIDING VORTS IGNITING OCCASIONAL STORM CLUSTERS
GENERALLY FROM THE NW HIGH PLAINS...EASTWARD TO THE GRT LKS INTO
THE WEST CENTRAL APPALACHIANS. BUT ALSO SIGNS OF A SECONDARY WEST-TO-
EAST ORIENTED LLVL BAROCLINIC ZONE FROM NEB/KS ACRS MO/SOUTHERN IA
INTO IL. THUS CANNOT RULE OUT MORE STORMS IMPACTING PARTS/ESPECIALLY
THE SOUTH HALF/OF THE CWA FROM LATE SAT INTO SUNDAY...AND CHC POPS
WILL HAVE TO BE MAINTAINED. WILL ADVERTISE HIGHS NEAR OR SLIGHTLY
ABOVE NORMAL THROUGH THE WEEKEND. LONGER RANGE INDICATIONS SUGGEST A
L/W TROF SHEARING DOWN IN THE NORTHERLIES ACRS THE UPPER MIDWEST TO
WESTERN GRT LKS  MON THOUGH TUE. THIS COULD RESULT IN MUCH COOLER
TEMPS ASSOCIATED WITH A BACKDOOR GRT LKS HIGH BY LATE TUE OR NEXT
WED...BUT MORE SHOWERS AND STORMS POSSIBLE IN THE TRANSITION LATE
SUNDAY INTO MON.    ..12..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 629 PM CDT TUE JUN 17 2014

VFR CONDITIONS EXPECTED NEXT 24 HOURS EXCEPT FOR PERIODS OF MVFR AND
BRIEF IFR CONDITIONS IN THUNDERSTORMS. SCT-BKN COVERAGE OF CLOUDS
WITH CIGS AOA 5K AGL EXPECTED WITH LOWER 1-3K AGL IN STORMS. VISIBILITIES
AOA 6SM EXCEPT AGAIN 1-4 MILES OR BRIEFLY LOWER IN STORMS. BEST CHANCE
OF STORMS BETWEEN 18/04Z-13Z AT CID/DBQ AND POSSIBLY MLI TERMINALS.
SOUTH WINDS 5 TO 10 KTS EXCEPT GUSTS OVER 40 KTS POSSIBLE IN STRONGEST
STORMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-BUCHANAN-
     DELAWARE-DUBUQUE-JACKSON-JONES-LINN.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR JO DAVIESS-
     STEPHENSON.

MO...NONE.

&&

SHORT TERM...RP KINNEY
LONG TERM...12
AVIATION...NICHOLS
Hazardous weather outlook, Jun 17, 3:20 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT TUE JUN 17 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
320 PM CDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
THROUGH THE OVERNIGHT HOURS...ALONG AND NORTH OF U.S. HIGHWAY 34.
THE MAIN THREATS FOR ANY EARLY EVENING STORMS WOULD BE DAMAGING
WIND GUSTS AROUND 70 MPH...HAIL AROUND GOLFBALL SIZE...AND
POSSIBLY AN ISOLATED TORNADO. BY LATE EVENING...THE THREAT WILL
TRANSITION TO MAINLY DAMAGING STRAIGHT LINE WINDS.

HEAVY RAIN IS ALSO POSSIBLE TONIGHT INTO WEDNESDAY MORNING. A
FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF U.S. HIGHWAY
30...WHICH RECEIVED RECENT HEAVY RAINFALL THAT HAS RESULTED IN
SATURATED SOIL CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WARM AND HUMID CONDITIONS WILL BE SEEN ACROSS THE AREA ON
WEDNESDAY. HEAT INDEX READINGS ARE EXPECTED TO BE WELL INTO THE
90S TO NEAR 100 DEGREES.

AN ACTIVE WEATHER PATTERN WILL BE SEEN ACROSS THE AREA WEDNESDAY
THROUGH MONDAY. THERE IS A DAILY CHANCE OF THUNDERSTORMS FROM
WEDNESDAY THROUGH SUNDAY.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA ON WEDNESDAY. THE PRIMARY THREATS CURRENTLY LOOK
TO BE DAMAGING WINDS AND LARGE HAIL.

FOR THE THURSDAY THROUGH SUNDAY TIME FRAME...IT IS TOO EARLY TO
DETERMINE THE RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND OVERNIGHT...ESPECIALLY
NORTH OF INTERSTATE 80.

RP KINNEY

In the hours before

Local storm report, Jun 17, 5:08 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     HEAVY RAIN       3 ENE MASSBACH          42.27N 90.06W
06/17/2014  M2.30 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            24HR TOTAL.

&&

TEO
Local storm report, Jun 17, 6:52 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
652 PM CDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TORNADO          4 S LAMONT              42.54N 91.64W
06/16/2014                   BUCHANAN           IA   NWS STORM SURVEY

            AN EF1 TORNADO FORMED 4 MILES SOUTH OF LAMONT IOWA AND
            TRACKED TO THE NORTHEAST FOR 17 MILES ENDING IN EDGEWOOD
            IOWA. MOST OF THE DAMAGE WAS SOUTH AND EAST OF DUNDEE
            IOWA INTO EDGEWOOD IOWA. SEVERAL GRAIN BINS COLLASPED OR
            WERE DESTROYED. TWO OLD HOG CONFINEMENTS WERE SERIOUSLY
            DAMAGED ALONG WITH AN ALUMINUM ROOF BEING TORN OFF.
            NUMEROUS TREES WERE SNAPPED ALONG THE PATH. PEAK WIND WAS
            95 MPH. ESTIMATE START TIME WAS 930PM AND END TIME WAS
            955PM.

&&

TEO
Special weather statement, Jun 17, 8:57 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT TUE JUN 17 2014

IAZ040>042-051>054-ILZ001-002-007-180500-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-JO DAVIESS-
STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...GALENA...FREEPORT...
MOUNT CARROLL
857 PM CDT TUE JUN 17 2014

...ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP THROUGH
AT LEAST 11 PM...

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A
SLOWLY MOVING WARM FRONT THAT IS LIFTING NORTH AT 25 MPH. THE STRONGEST
STORMS MAY PRODUCE SMALL PEA SIZED HAIL...GUSTY WINDS UP TO 40 MPH
AND RAIN RATES WELL IN EXCESS OF AN INCH AN HOUR RESULTING IN MINOR
PONDING ISSUES. THESE STORMS WILL MOVE NORTHEAST AT 25 TO 30 MPH.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:01 PM CDTSevere Thunderstorm WarningDVNJo Daviess14 min
Jun 18, 8:34 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson56 min
Jun 18, 9:17 AM CDTSpecial Weather StatementDVNCarroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more58 min
Jun 18, 10:36 AM CDTSpecial Weather StatementDVNBureau, Henderson, Henry, Mercer, Putnam, Rock Island and 1 more54 min
Jun 18, 11:34 AM CDTSpecial Weather StatementDVNBureau, Henderson, Henry, McDonough, Mercer, Putnam and 1 more56 min
Jun 18, 5:35 PM CDTSevere Thunderstorm WarningDVNJo Daviess40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.